| Model Number |
LE00009 |
| Medical Device Problem Code |
Unintended Movement (3026)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/08/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Following the information reported the strap unwound unexpectedly and could not be stopped.There was no indication regarding patient involvement.No injury was claimed.
Additional Manufacturer Narrative
The process of gathering and analyzing information is ongoing.The results will be provided upon conclusions of the investigation.Date of event is the estimated date.
Additional Manufacturer Narrative
The investigation is ongoing.The results will be provided in the follow-up report.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
The device evaluation revealed that one of the wires going to the emergency stop was loose.It was tightened and the device was working as designed.The manufacturer's root cause analysis is still ongoing.The results will be provided to the next report.
Additional Manufacturer Narrative
The device was inspected again as per the manufacturer's request.It was found that a defect in the membrane could lead to the reported problem.The root cause analysis is ongoing and conclusions will be provided to the final report.
Additional Manufacturer Narrative
The initial device evaluation revealed that one of the wires going to the emergency stop was loose.After tightening the connection, the unit started to work as designed.After consultation with the manufacturer, several potential component failures that could contribute to the reported problem were identified.An arjo technician was asked to inspect the ceiling lift again to check for any of the above mentioned failures.The technician's inspection revealed that the ceiling lift was working as intended.However, when one of the technicians pressed the control button, the button stuck, causing the ceiling lift to start descending on its own.It was not possible to deactivate the button.Every time the emergency stop was reset, the motor started going down.The technician disconnected the membrane with control buttons, and the unit started working.It was possible to lower and raise the ceiling lift using the handset.When the membrane was reattached, the ceiling lift started descending on its own.The movement could be stopped using emergency stop.This confirmed that the control panel membrane issue and loose wire of the emergency stop caused the unexpected strap unwinding.The complaint was initially assessed as reportable due to the strap's unexpected unwinding and uncertainly whether the sudden drop occurred.After device inspection and performed in-depth analysis, it was confirmed that the claimed issue did not lead to any sudden drop.The ceiling lift lowered unintended, however it was with its normal speed.Even if such situation occurs during use with the patient, the patient is still secured in the sling and in the worst case scenario can be lowered into the floor.In the claimed case, there was no indication that the issue was observed during use with the patient and no injury was claimed.Using maxi sky 440 is described in the instructions for use (ifu, 001.16000.33.En) dedicated to this device.All safety instructions, preparation and using the device with the patient are described in detail.Following these instructions ensures the safety of the user.The ifu informs in the intended use section: "patient transfers must be done under the supervision of appropriately trained caregivers in accordance with the instructions found in this manual." it also states to contact arjo if the problem cannot be solved using steps included in the ifu.The customer followed the ifu and called arjo requesting device inspection.To sum up, the review of complaints revealed that this is the single occurrence complaint there was no complaints in which the defective membrane and emergency stop were observed and led to the reported unexpected strap unwinding.The device did not meet specification as the components failures were observed.There was no indication that the device was used with the patient when the lift lowered unintended.Taking into account complaint information, device inspection results, review of risk analysis and post market surveillance data, the claimed issue (unexpected lowering with its normal speed) is not safety related and it will be not reportable to the competent authorities in the future.
Event or Problem Description
Following the information reported the strap unwound unexpectedly full length.There was no indication regarding patient involvement.No injury was claimed.The facility staff managed to retract the strap partially by pressing the 'up' button with some tension applied, but after that the ceiling lift was unresponsive.